Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 16, NWS San Angelo, TX

April 25, 2004Jones County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 25, 2004, 11:06 PM CDT for Jones County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2004, 11:06 PM CDT (04:06 UTC)
Expired
Apr 26, 2004, 12:00 AM CDT
In force
54 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Jones County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
3467 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WFUS54 KSJT 260406
TORSJT
TXC253-260500-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1106 PM CDT SUN APR 25 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  JONES COUNTY IN NORTH CENTRAL TEXAS
  THIS INCLUDES THE CITY OF ANSON

* UNTIL MIDNIGHT CDT

* AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF
  NEINDA...OR ABOUT OVER HAMLIN...MOVING SOUTHEAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  NEINDA BY 1125 PM CDT
  ANSON BY 1150 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3295 10012 3264 10014 3253 9988 3291 9968

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:34 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 25, 7:34 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
734 PM CDT SUN APR 25 2004

.UPDATE...
DRYLINE EXTENDED FROM EAST OF LUBBOCK SOUTHWARD ALONG THE PECOS
RIVER IN WESTERN CROCKETT COUNTY THIS AFTERNOON. COLD FRONT/OUTFLOW
BOUNDARY WAS NORTHWEST OF LUBBOCK...MOVING QUICKLY SOUTHEAST. ONE MCS
WAS MOVING SOUTHEAST INTO KING...KNOX...AND BAYLOR COUNTIES. THIS
MAY CLIP HASKELL AND THROCKMORTON COUNTIES BEGINNING AROUND 9 PM.
SECOND MCS WAS SOUTHEAST OF AMARILLO...FOLLOWING THE PATH OF THE
PREVIOUS MCS.

THIRD GROUP OF THUNDERSTORMS WAS JUST SOUTH OF CWA...FROM JUNO TO
ROCKSPRINGS. SOME OF THESE STORMS MAY MOVE INTO AREAS SOUTH OF
INTERSTATE 10...AND MASON COUNTY THIS EVENING. LOOKS LIKE THE BEST
CHANCE WILL BE IN SOUTHERN KIMBLE COUNTY...INCLUDING TELEGRAPH...AND
PERHAPS JUNCTION OR SEGOVIA. ONLY ZONE CHANGE WAS TO CHANGE RAIN
CHANCES TO INCLUDE THE EVENING...AND TO INCREASE HASKELL AND
THROCKMORTON COUNTIES POPS SLIGHTLY.

BEST RAIN CHANCES FOR MOST OF THE CWA WILL BE ALONG COLD FRONT...AS
IT PUSHES SOUTH. THIS WILL BE MAINLY AFTER MIDNIGHT FOR THE CONCHO
VALLEY AND HEARTLAND.

04

&&

.PREV DISCUSSION...
SHORTWAVE DROPPING OUT OF COLORADO INTO NORTHERN NEW MEXICO.
MENTIONED YESTERDAY THAT THE GUIDANCE WAS BEGINNING TO SHOW THIS
FEATURE...WHICH WAS MAINLY FROM THE ETA. THE GFS IS NOW SHOWING
THIS FEATURE MOVING ACROSS THE AREA TONIGHT. ACTIVITY WILL BEGIN TO
AFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA THIS EVENING. WITH
THE CLEAR SKIES THAT WE HAVE HAD TODAY ACROSS THE WESTERN PORTIONS
OF THE AREA AND COOL TEMPERATURES ALOFT RAPID DESTABILIZATION WITH
CAPES AROUND 1500 J/KG SHOULD TAKE PLACE THIS AFTERNOON AND EVENING
RESULTING IN THUNDERSTORMS ACROSS MAINLY THE NORTHERN AND WESTERN
PORTIONS OF THE BIG COUNTRY. SOME OF THESE THUNDERSTORMS COULD BE
QUITE STRONG AND WOULD NOT RULE OUT A SEVERE THUNDERSTORM OR TWO IN
THIS AREA. AS THE WAVE CONTINUES TO TRANSLATE TO THE EAST
SOUTHEAST...WILL SEE SOME PRECIPITATION LINGER INTO THE OVERNIGHT...
MAINLY ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. INTENSITY OF
ANY REMAINING THUNDERSTORMS WILL WEAKEN AS WELL. ANTICIPATE
EVERYTHING TO BE OUT OF THE AREA BY 6 OR 7 AM MONDAY MORNING. WEAK
COOL FRONT MOVES THROUGH AS WELL IN THE WAKE OF THE SYSTEM COOLING
TOMORROW HIGHS A FEW DEGREES RAIN CHANCES GO NEAR ZERO AFTER TONIGHT
AND TEMPERATURES WILL BEGIN TO MODERATE A LITTLE BY TUESDAY AS UPPER-
FLOW BECOMES MORE ZONAL.

INTO THURSDAY AS GFS CONTINUES TO SHOW WAVE WORKING ACROSS THE
SOUTHERN PORTIONS OF THE FORECAST AREA IN THE ZONAL FLOW. WILL KEEP
THE HIGHEST POPS ACROSS THE SOUTHEAST PORTIONS WHERE BETTER
MOISTURE WILL BE LOCATED. THEN QUICKLY ON THE HEELS OF THAT THE
MAIN UPPER-LOW THAT WILL MOVE INTO THE SOUTHWEST BY FRIDAY MORNING
MAY BEGIN TO SEND PIECES OF SHORTWAVE ENERGY IN THIS DIRECTION THAT
MAY HELP TO ACTIVATE SOME DRYLINE ACTIVITY UNTIL THE MAIN SYSTEM
GETS CLOSER ON SATURDAY AND SUNDAY THAT

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

04
Hazardous weather outlook, Apr 25, 2:00 PM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 PM CDT SUN APR 25 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-261800-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
517 AM CDT SUN APR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

WHILE MOST OF TE RAIN HAS MOVED EAST...AN UPPER LEVEL DISTURBANCE
MOVING SOUTHEAST ACROSS THE AREA THIS AFTERNOON MAY COMBINE WITH
AFTERNOON HEATING AND THE INSTABILITY TO PRODUCE A FEW THUNDERSTORMS
THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BRIEFLY
REACH SEVERE LEVELS. LARGE HAIL WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:57 PM CDTSevere Thunderstorm WarningSJTJones, Taylor63 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.